Alert archive / Texas / Tornado Warnings in 2013
Tornado Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 9, 2013, 7:05 PM CST for Kimble County, Texas. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2013, 7:05 PM CST (01:05 UTC)
- Expired
- Mar 9, 2013, 7:30 PM CST
- In force
- 25 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 120 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 7:30 PM CST | HAIL 1 | 3 S London, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 1:46 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
884
WFUS54 KSJT 100105
TORSJT
TXC267-100130-
/O.NEW.KSJT.TO.W.0001.130310T0105Z-130310T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
705 PM CST SAT MAR 9 2013
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL KIMBLE COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 730 PM CST
* AT 701 PM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS 11 MILES SOUTHWEST OF LONDON...OR 6 MILES NORTHEAST OF
JUNCTION...MOVING NORTHEAST AT 35 MPH.
IN ADDITION TO DANGEROUS TORNADIC WINDS...OTHER HAZARDS INCLUDE...
POTENTIALLY DEADLY LIGHTNING.
* THE TORNADO IS EXPECTED TO BE NEAR...
LONDON BY 720 PM CST...
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 450 AND 460.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3058 9981 3072 9958 3071 9956 3059 9948
3049 9948 3043 9971
TIME...MOT...LOC 0105Z 239DEG 29KT 3056 9966
$$2 follow-up statements
923
WWUS54 KSJT 100114
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
714 PM CST SAT MAR 9 2013
TXC267-100130-
/O.CON.KSJT.TO.W.0001.000000T0000Z-130310T0130Z/
KIMBLE TX-
714 PM CST SAT MAR 9 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR CENTRAL
KIMBLE COUNTY...
AT 710 PM CST... THE MOST DANGEROUS PART OF THE STORM WAS LOCATED
NEAR THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...OR 10
MILES NORTHEAST OF JUNCTION...MOVING NORTHEAST AT 30 MPH.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. HAIL
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES...
DENTED VEHICLES...
MODERATE ROOF DAMAGE...
MAY BREAK WINDOWS ON VEHICLES AND HOMES...
MAY INJURE PEOPLE...PETS...AND LIVESTOCK LEFT UNPROTECTED...
SIGNIFICANT DAMAGE TO TREE LIMBS...
SOME TREES MAY BE BLOWN DOWN...
SHEDS TOPPLED...
ROOF DAMAGE TO MANUFACTURED HOMES...
EXTENSIVE POWER OUTAGES...
THE TORNADO WILL BE NEAR...
LONDON BY 720 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3061 9975 3072 9958 3071 9957 3059 9948
3049 9948 3046 9965
TIME...MOT...LOC 0114Z 246DEG 28KT 3059 9960
$$650
WWUS54 KSJT 100122
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
722 PM CST SAT MAR 9 2013
TXC267-100130-
/O.CON.KSJT.TO.W.0001.000000T0000Z-130310T0130Z/
KIMBLE TX-
722 PM CST SAT MAR 9 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CST FOR NORTH
CENTRAL KIMBLE COUNTY...
AT 718 PM CST... THE MOST DANGEROUS PART OF THE STORM WAS LOCATED
NEAR THE INTERSECTION OF RANCH ROAD 385 AND RANCH ROAD 1871...OR 14
MILES NORTHEAST OF JUNCTION...MOVING EAST AT 35 MPH.
STORM HAZARDS INCLUDE...
DANGEROUS TORNADIC WINDS.
HALF DOLLAR SIZE HAIL
DAMAGING WINDS IN EXCESS OF 60 MPH.
WITH POSSIBLE STORM IMPACTS...
OVERTURNED VEHICLES...
DAMAGE TO TREES...SOME MAY BE UPROOTED...
DAMAGE TO HOMES...MAY DESTROY MANUFACTURED HOMES...
VEHICLE DINGS...
MINOR DAMAGE TO ROOFS...
DAMAGE TO TREE LIMBS...
LIGHT OBJECTS BLOWN AROUND...
THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF NORTHERN
KIMBLE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST
SATURDAY EVENING FOR WEST CENTRAL TEXAS.
&&
LAT...LON 3052 9959 3064 9969 3072 9958 3071 9957
3059 9948 3049 9948
TIME...MOT...LOC 0123Z 252DEG 30KT 3061 9952
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 9, 5:08 PM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 9, 5:08 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 508 PM CST SAT MAR 9 2013 .AVIATION... /00AZ UPDATE/ AN UPPER LEVEL SYSTEM HAS PUSHED A COLD FRONT EAST THROUGH MOST OF WEST CENTRAL TEXAS THIS EVENING WITH VFR CONDITIONS OVER THE WESTERN TERMINALS THROUGH THE REMAINDER OF THE TAF PERIOD. THE WESTERN TAF SITES WILL HAVE POSTFRONTAL WINDS FROM THE NORTHWEST GUSTING TO AROUND 30 KTS BY SUNRISE TOMORROW. FOR KJCT AND KBBD...A LINE OF THUNDERSTORMS WILL PUSH THROUGH THE TERMINALS WITH A CHANCE OF THUNDERSTORMS FROM 00Z-04Z THIS EVENING. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 42 56 27 60 35 / 20 5 5 0 0 SAN ANGELO 41 57 28 66 33 / 20 5 5 0 0 JUNCTION 47 63 25 66 30 / 80 5 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...STERLING. && 15
Hazardous weather outlook, Mar 9, 3:34 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 334 PM CST SAT MAR 9 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-102145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 334 PM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT...MAINLY EAST OF LINE FROM ALBANY...TO BALLINGER...TO SONORA. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE REST OF THIS AFTERNOON ACROSS THE WESTERN BIG COUNTRY AND NORTHWEST CONCHO VALLEY DUE TO THE COMBINATION OF GUSTY WEST TO SOUTHWEST WINDS...DRY AIR AND ABOVE NORMAL TEMPERATURES. A RED FLAG WARNING IS IN EFFECT WEST OF A HASKELL TO ROBERT LEE LINE UNTIL 6 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON SUNDAY DUE TO THE COMBINATION OF GUSTY NORTH WINDS AND DRY AIR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY FOR PORTIONS OF THE HEARTLAND ...NORTH EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATE THIS AFTERNOON AND EVENING. 24
In the hours before
Local storm report, Mar 9, 5:34 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
534 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 12 NW BROWNWOOD 31.83N 99.14W
03/09/2013 E1.75 INCH BROWN TX PUBLIC
&&
EVENT NUMBER SJT1300086
PMLocal storm report, Mar 9, 6:21 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
621 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL 6 W BRADY 31.13N 99.44W
03/09/2013 E0.88 INCH MCCULLOCH TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1300088
PMLocal storm report, Mar 9, 6:26 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 NW SAN ANGELO 31.46N 100.47W
03/09/2013 E1.25 INCH TOM GREEN TX NWS EMPLOYEE
&&
EVENT NUMBER SJT1300089
PMLocal storm report, Mar 9, 6:31 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 12 NE BRADY 31.26N 99.19W
03/09/2013 E1.00 INCH MCCULLOCH TX PUBLIC
0625 PM TSTM WND GST 12 NE BRADY 31.26N 99.19W
03/09/2013 E60 MPH MCCULLOCH TX PUBLIC
&&
EVENT NUMBER SJT1300090
EVENT NUMBER SJT1300091
PMLocal storm report, Mar 9, 6:36 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
636 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 7 S EDEN 31.11N 99.84W
03/09/2013 E0.88 INCH CONCHO TX LAW ENFORCEMENT
&&
EVENT NUMBER SJT1300092
PMSpecial weather statement, Mar 9, 6:47 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 647 PM CST SAT MAR 9 2013 TXZ077-078-168-169-100115- KIMBLE TX-MENARD TX-SCHLEICHER TX-SUTTON TX- 647 PM CST SAT MAR 9 2013 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CST FOR KIMBLE...MENARD...SCHLEICHER AND SUTTON COUNTIES... POTENTIAL STORM HAZARDS INCLUDE... GUSTY WINDS AND HAIL AT 643 PM CST...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST OF THE INTERSECTION OF RANCH ROAD 2596 AND RANCH ROAD 864...OR ABOUT 20 MILES EAST OF SONORA...MOVING NORTHEAST AT 40 MPH. POTENTIAL STORM IMPACTS INCLUDE... SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED... SCATTERED POWER OUTAGES LIKELY... LIGHT LOOSE OBJECTS TOPPLED... DANGEROUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST... MINOR SHINGLE DAMAGE... ISOLATED SMALL VEHICLE DENTS... MINOR INJURY POSSIBLE... THE STRONG THUNDERSTORM WILL BE NEAR... NORTHEASTERN SUTTON...SOUTHEASTERN SCHLEICHER...NORTHWESTERN KIMBLE AND SOUTHWESTERN MENARD COUNTIES. AND INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 412 AND 420. LAT...LON 3087 10006 3062 9990 3044 10033 3060 10044 TIME...MOT...LOC 0046Z 241DEG 34KT 3057 10028 HAIL...NICKEL SIZE WIND...45+ MPH
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:03 PM CST | Areal Flood Advisory | SJT | Brown, McCulloch, San Saba | 117 min |
| Mar 9, 6:11 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 34 min |
| Mar 9, 6:20 PM CST | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 40 min |
| Mar 9, 6:28 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 32 min |
| Mar 9, 6:43 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard | 32 min |
| Mar 9, 6:47 PM CST | Special Weather Statement | SJT | Sutton | 28 min |
| Mar 9, 6:52 PM CST | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 38 min |
| Mar 9, 6:56 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard, Sutton | 49 min |
| Mar 9, 7:08 PM CST | Severe Thunderstorm Warning | SJT | Concho, Menard | 37 min |
| Mar 9, 7:16 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 29 min |
| Mar 9, 7:20 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 10 min |
| Mar 9, 7:26 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason | 49 min |
| Mar 9, 7:35 PM CST | Severe Thunderstorm Warning | SJT | San Saba | 25 min |
| Mar 9, 7:35 PM CST | Severe Thunderstorm Warning | SJT | McCulloch | 25 min |
| Mar 9, 7:47 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Menard | 43 min |
| Mar 9, 8:06 PM CST | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard, San Saba, Sutton | 114 min |
| Mar 9, 8:09 PM CST | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 51 min |
| Mar 9, 8:24 PM CST | Tornado Warning | SJT | Kimble, Mason, Menard | 36 min |
| Mar 9, 8:46 PM CST | Severe Thunderstorm Warning | SJT | Kimble, Mason | 29 min |
| Mar 9, 8:51 PM CST | Tornado Warning | SJT | Kimble, Mason | 24 min |
| Mar 9, 8:58 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 32 min |
| Mar 9, 9:15 PM CST | Severe Thunderstorm Warning | SJT | Mason | 30 min |
Nearby
Tornado Warnings in Texas, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.